# SDR CALA9601493

- Difficulty date: October 21, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16884
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48074
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Prox Switch
- Part number: 833604
- Condition: Dirty
- Location: Nlg
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

THE RED NOSE GEAR UNSAFE LIGHT ILLUMINATED INTERMITTENTLY AFTER GEAR WAS RETRACTED.  THE GEAR WAS CYCLED, BUT THE LIGHT CONTINUED TO ILLUMINATE INTERMITTENTLY.  THE LIGHT EXTINGUISHED AT A SPEED OF 240 KNOTS AND REMAINED OUT.  THE FLIGHT WAS CONTINUED TO EWR WHERE IT LANDED WITHOUT FURTHER PROBLEM.  MAINTENANCE FOUND MOISTURE AND DEBRIS ON THE NLG PROXIMITY SWITCH AND THE SWITCH WAS CLEANED.  THE GEAR WAS CYCLED SEVERAL TIMES WITH OPERATION AND INDICATIONS CHECKING GOOD.  THE AIRCRAFT HAS FLOWN FOUR FLIGHTS WITHOUT A REPEAT OF NLG INDICATION PROBLEMS SINCE THIS CORRECTIVE ACTION WAS IMPLEMENTED.
